Georgia, 2025Flash Flood in Georgia, August 4, 2025
August 4, 2025 · NWS CHS · 1 event in 1 county or zone
The combination of a stationary front lingering across the area along with deep moisture nearby led to thunderstorms capable of producing heavy rainfall and flash flooding across Southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of a stationary front lingering across the area along with deep moisture nearby led to thunderstorms capable of producing heavy rainfall and flash flooding across Southeast Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 3, 8:19 PM EST, 4 hours 24 minutes earlier.
Area forecast discussion, Aug 3, 8:19 PM EST, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
919 PM EDT Sun Aug 3 2025
.SYNOPSIS...
A stationary front will linger in the vicinity of the area
through at least the middle of the week.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
No major changes this evening. Convection is slowly waning
across the interior, but is beginning to reload over the
Atlantic offshore of the lower South Carolina coast where mass
convergence persists from northeast winds 15-20 kt. The focus
for showers and possibly a few tstms will shift to the Beaufort
County to lower Charleston County corridor overnight.
Instability will not be overly strong in these areas where
deeper wedge conditions are in place. This will tend to temper
hourly rainfall rates despite PWATs in excess of 2.25". However,
much of this area has observed between 4-7" with isolated 10"
amounts over the past 3 days per MRMS analysis. It will not take
too much to get at least minor flooding of low-lying and poor
drainage areas. While isolated flash flooding can not be ruled
out, expect mostly Flood Advisory level flooding given the lack
of significant instability.
coast.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
Monday through Wednesday: Aloft, the forecast area will be situated
ridging to the east and a trough that is expected to slowly advance
east of the MS Valley. At the surface, high pressure will continue
to hold east of the Appalachians with a stationary boundary to the
south across south GA and north FL, as well as the potential for an
area of low pressure to develop well off the coast Tuesday into
Wednesday. Through the early to mid week time period, the stationary
boundary situated to the south should be the main focusing mechanism
for shower and thunderstorm development. So while the front will
likely meander around a bit, as well as the zone of highest
moisture, the highest thunderstorm coverage and best potential for
locally heavy rainfall should favor the southern half of the area
including southeast GA each day. But, showers and thunderstorms will
be possible across the entire area each afternoon and evening given
the moist airmass. The severe threat doesn't look particularly
noteworthy given the lack of significant instability each day.
Temperatures should continue to run below normal for Monday with low
to mid 80s, then back closer to normal Tuesday and Wednesday as
upper 80s become more common.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As we head into the late week and into the weekend time period,
Atlantic ridging will attempt to build back to the west and into the
Southeast. At the surface, model guidance continues to suggest high
pressure inland and north, with a subtle boundary situated somewhere
along or near the coast. In fact, there could even be weak low
pressure development off the coast late in the week that shifts
northward through the weekend. We will maintain daily chances of
showers and thunderstorms, with some degree of a locally heavy
rainfall threat thanks to the presence of plentiful moisture and the
aforementioned boundary. Temperatures should gradually trend warmer,
back to near normal by the weekend.
&&
.AVIATION /01Z MONDAY THROUGH FRIDAY/...
04/00z TAF Discussion:
KCHS/KJZI: Cigs should remain VFR for much of the period. There
is a risk that a more concentrated area of showers could push
into the terminal just after daybreak and linger through mid-
morning. Timing and coverage is somewhat uncertain with the the
front still lurking to the south. VCSH was highlighted 10-18z to
account for with a TEMPO for MVFR cigs and 6SM in -SHRA.
KSAV: Prevailing MVFR will persist for much of the period. A
band of showers moving north of the Altamaha River could impact
the terminal in the 01-04z time frame. A TEMPO group for MVFR
vsbys in -SHRA was highlighted. Another round of showers could
impact the terminal just after daybreak and MVFR vsbys were once
again introduced in a TEMPO group from 12-15z.
Extended Aviation Forecast: Scattered to
occasionally numerous showers and thunderstorms will continue to
provide the main potential for brief flight restrictions
through the middle of the week.
&&
.MARINE...
Today and Tonight: A stationary front lies draped slightly north of
the FL/GA border with high pressure wedged inland, meanwhile an
area of low pressure to the north will continue riding roughly
within the northeast flowing Gulf Stream out into the Atlantic.
Northeast winds will prevail through tonight in the 10-15 kt
range, peaking near 20 kt at times this afternoon. Gusts could approach
25 kt at times, especially this afternoon and evening, but
should remain below Small Craft Advisory criteria. Scattered to
numerous showers and thunderstorms are likely across the local
marine zones this afternoon through most of the night, most of
which should be weaker in nature. Seas will average 3-5 feet,
before diminishing to 2-4 ft by daybreak Monday.
Monday through Friday: Overall, the setup is pretty quiet across the
local waters this week with conditions remaining below Small Craft
Advisory thresholds. Monday should bring the most elevated winds and
seas as northeast flow peaks around 15 knots with gusts up to 20
knots at times. Seas will average 2-4 feet through Monday night.
Thereafter, the gradient is expected to relax while winds remain out
of the northeast for much of the period (mostly in the 10-15 knot
range). Seas should diminish a bit, but still remain 2-3 feet
through the week.
Rip Currents: Some elevated swell and continued northeast flow will
yield a Moderate Risk of rip currents for the GA beaches on
Monday.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.
&&
Hazardous weather outlook, Aug 3, 5:02 PM EST, 7 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
602 PM EDT Sun Aug 3 2025
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-042215-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
602 PM EDT Sun Aug 3 2025
This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.
.DAY ONE...Tonight.
See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:
- Excessive Rainfall
- Rip Current
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:
- Excessive Rainfall
- Rip Current
&&
The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs
Flash Flood, Chatham
- When
- August 4, 12:43 AM EST to 1:13 AM EST
- Where
- Chatham County, 1.42 mi NE of Liberty City to 1.38 mi ENE of Liberty City
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.047, -81.106
An emergency manager reported a vehicle stalled in floodwaters near the intersection of 61st Street and Abercorn Street, 65th Street and Abercorn Street, and West 52nd Street and Montgomery Street.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Kentucky, August 4, 2025$125,000 · 1 event
- Flash Flooding and Flooding in Indiana, August 4, 2025$40,000 · 5 events
- Hail in Colorado, August 4 to 5, 20253 in hail · 10 events
- Hail in Colorado, August 4, 20253.25 in hail · 8 events
- Hail in South Dakota, August 4 to 6, 20251.5 in hail · 7 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 4, 202550 kt wind · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 4, 20255 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 4, 20254 events
- Damaging Winds in Texas, August 4, 202561 kt wind · 3 events
- Hail and Damaging Winds in Texas, August 4, 20251.25 in hail · 3 events
- Hail and Damaging Winds in Colorado, August 4, 202555 kt wind · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 4, 20252 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1291203.